Kentucky, 2003

Tornado in Kentucky, June 11, 2003

June 11, 2003 · NWS PAH · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 11, 3:00 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 11, 3:00 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CDT WED JUN 11 2003

MAJOR CONCERN WILL BE 1ST PERIOD CHC OF SEVERE STORMS AND HEAVY
RAINS/FLOODING....THEN ADDITIONAL RAIN/STORM CHC INTO NEXT WEEKEND.

WILL BE VERY BRIEF DUE TO ONGOING WEATHER. PLEASE SEE SPC DISCO FOR
SEVERE WEATHER OUTLOOK FOR TONIGHT/THU. IN A NUTSHELL...UPPER
DISTURBANCES SHOULD CONT TO TRACK EAST ALONG SURFACE BOUNDARY NEXT
SEVERAL DAYS AS THE BOUNDARY MEANDERS ACROSS THE REGION. ONE SUCH
DISTURBANCE COMING EAST THIS EVENING AND OVERNIGHT INTO MODERATELY
UNSTABLE AIR. WILL CONT FLOOD WATCH TONIGHT DUE TO THE EFFECTS OF THIS
SYSTEM MOVING OVER ALREADY SATURATED GROUNDS. MOST AREAS HAVE SEEN 2
TO 5 INCHES OF RAINFALL SINCE EARLY TUESDAY.

BOTH THE ETA AND AVN AGREE IN TERMS OF SHOWING A LULL IN THE
ACTIVITY THE FIRST HALF OF THURSDAY. THUS...THAT WILL BE THE ENDING
TIME OF THE FLOOD WATCH. HOWEVER...CHANCES GO UP AGAIN QUICKLY
THURSDAY AFTERNOON AS THE NEXT UPPER AIR WAVE APPROACHES.

NO CHANGES FOR THE LATTER PERIODS OF THE FORECAST. MODELS STILL
INDICATE UNSETTLED CONDITIONS THROUGH EARLY NEXT WEEK...AS AN UPPER
RIDGE IS EXPECTED TO BUILD OVER THE WEST U.S...POTENTIALLY CUTTING
OFF A WEAK LOW OVER THE CENTRAL OR SOUTHERN PLAINS...INTO THE
ARKLATEX REGION. EXPECT TO ISSUE A HYDROLOGICAL OUTLOOK /ESF/ FOR
THE POTENTIAL FOR ADDITIONAL RAINS RIVER FLOODING INTO THE WEEKEND.

.PAH...FLOOD WATCH (FFA) IN EFFECT FOR THE ENTIRE PAH CWFA UNTIL
600 AM THURSDAY MORNING.

MEFFERT
Hazardous weather outlook, Jun 11, 3:50 AM CST, 14 hours 30 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-121000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
450 AM CDT WED JUN 11 2003

...HEAVY RAIN LIKELY WITH THUNDERSTORMS TODAY AND TONIGHT ACROSS
THE FOUR STATE AREA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE OFF AND ON...TODAY AND
TONIGHT. THE STRONGER STORMS WILL LIKELY CONTAIN VERY HEAVY
RAIN...WHICH MAY RESULT IN FLOODING. A FLOOD WATCH IS IN EFFECT
THROUGH 600 AM THURSDAY MORNING FOR ALL OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHWEST
INDIANA. IN ADDITION...ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH STRONG WIND AND HAIL THE MAIN POTENTIAL HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT.

In the hours before

Special weather statement, Jun 11, 1:28 PM CST, 4 hours 52 minutes before
KYZ009-012-017-022-112015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
228 PM CDT WED JUN 11 2003

...A LINE OF STRONG THUNDERSTORM WAS MOVING NORTHEAST
FROM TENNESSEE INTO WESTERN KENTUCKY...

AT 224 PM...DOPPLER RADAR INDICATED A LINE OF STORMS
EXTENDING FROM SOUTHWEST CALLOWAY COUNTY...SOUTHWARD TO
BIG SANDY TENNESSEE.

THIS LINE OF STORMS WAS MOVING EAST NORTHEAST AT 35 TO 40
MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE IN SOUTHERN CALLOWAY AND
INTO TRIGG COUNTIES.

SOME STRENGTHENING OF THE STORMS IS POSSIBLE. THIS LINE
WILL BE MONITORED CLOSELY TO SEE IF THEY INTENSIFY TO
SEVERE LEVELS.

SPODEN
Special weather statement, Jun 11, 4:18 PM CST, 2 hours 2 minutes before
112215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
518 PM CDT WED JUN 11 2003

SEVERE THUNDERSTORM WATCH #515 THAT WAS IN EFFECT FOR
GRAVES...MARSHALL...CALLOWAY...TRIGG....LYON...CHRISTIAN AND TODD
COUNTIES HAS BEEN CANCELLED.

THE SEVERE THUNDERSOTRM POTENTIAL HAS ENDED FOR THE NEAR FUTURE.

MEFFERT
Special weather statement, Jun 11, 4:46 PM CST, 1 hour 34 minutes before
KYZ006-008-009-011-012-017-022-112315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
546 PM CDT WED JUN 11 2003

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUDERSTORM WATCH
515 FOR THE FOLLOWING AREAS. NO AREAS REMAIN WITHIN THIS WATCH.

IN KENTUCKY THIS WATCH INCLUDES 7 COUNTIES...
IN SOUTH CENTRAL KENTUCKY:

CHRISTIAN  AND  TODD.

IN WESTERN KENTUCKY:

CALLOWAY...GRAVES...LYON...MARSHALL...AND TRIGG.

THIS INCLUDES THE CITIES OF BENTON...CADIZ...CALVERT
CITY...EDDYVILLE...ELKTON...FORT CAMPBELL
...HOPKINSVILLE...MAYFIELD...MURRAY AND OAK GROVE.

The radar

The Paducah radar (KPAH), 42 km away, was scanning. The volume nearest the first event began at 00:04 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Marshall

When
June 11, 6:20 PM CST to 6:21 PM CST
Where
Marshall County, 2 mi W of Briensburg
Rating
F1
Path length
0.2 mi
Path width
80 yd
Property damage
$35,000
Reported by
NWS STORM SURVEY
Coordinates
36.900, -88.350

A mobile home was pushed two to three feet off its pier foundation, nearly pulling tie downs out of the ground. Part of the wooden deck with an attached metal awning was thrown 200 feet across a roadway. Another part of the deck crashed into a corner of the mobile home and a pickup truck, causing substantial damage to both. A heavy wooden shed with some heavy equipment in it was flipped over. A utility trailer was moved several feet. Deck furniture and the metal roof from a carport were blown away. A dog was injured. Peak winds were estimated near 75 MPH. The damage location was about a half mile south of the intersection of Highway 795 and Foust Sledd Road, which is less than a mile west of the Purchase Parkway.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2003Every state in 2003This day in weather historyThe tornado archive for Kentucky, 2003Warnings in Kentucky, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359634.